What causes a red rash on the arm?
Please send a picture and answer the questions below in the next mail
Thank you for asking at HCM.
There are several causes of rash on the arm. Most of the times it is not something to worry but the fact that it is painful I would ask more information on the rash to make sure of the diangosis and advise appropriately.
Please write me back answer to these questions:
1. for how long have you had the rash?
2. Is it well defined or the edges of the rash are not well defined?
3. have you had fever also?
4. Any rash in other areas of the body?
5. Do you have fatigue and heart pounding also?
6. are you allergic to any medication
7. do you suffer from any chronic disease and do you use medications regularly?
If you can send a picture of it will be very helpful (please incule a picture in the next email)
The most likely cause of a painful rash is infection and you might need quick treatment. I think paracetamol/ibuprofen can help a little with pain and elevation of the arm also but antibiotics should be started as soon as possible in case it is infection.
I can not recommned antibiotics without knowing if you are allergic to medications so please reply me back with the answers to my questions.
Waiting for your response,
Dr Antoneta Zotaj
Will need antibiotics as soon as possible
Thank you for your quick reply and thorough answer to my questions
By the information you provide it is very likely you have an infection we call celulitis which is an infection of the skin and you will need to start antibiotics as soon as possible.
A good antibiotic regimen that can be given in your case is clindamycine 300 mg, one tablet every 6 hours for at least 7 days.
You will need to drink frequent small amount of fluids and keep you arm up to help with pain. Use paracetamol and local cold compressess also.
With antibiotics used you should notice an improvement in 2-3 days of antibiotic start. If no improvement in 2-3 days, or earlier if there is any worsening, you will need another consultation as in that case IV antibiotics and fluids might be needed.
Finally: I would recommend you to see someone (medical provider) that can give you a prescription of antibiotics as soon as possible and make sure you follow the above advises. Celulitis is an infection that might progress quickly so you will need proper medical attention.
Hope this will answer to your question and is helpful to you. I wish you quick healing.
If no more clarifications are needed for this question please close and rate the answer.
Dr Antoneta Zotaj
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- What causes recurrance of red rash on face and neck
- What causes red rashes in a diabetic and glaucoma patient
- What causes itchy red rash on the penis
- What could cause red rashes on butt cheek
- What causes painful red rashes around the testicles
- What causes red rash on thighs
- What causes sudden red rash on pennis
- What causes red rash near left ear
- What is causing pain swelling and red rashes in breast
- What could cause red rashes on the penis gland
- What causes an episode of chills, dizziness and focusing issues?
- What causes mildly raised INR level despite taking Warfarin?
- What does the following colposcopy report indicate?
- What do the following ultrasound reports indicate?
- What causes a red rash on the arm?
- What causes diarrhea, severe cramps and bloating?
- Suggest treatment for small bumps between the legs and near the buttocks
- What causes redness in the eyes?
- Suggest treatment for severe joint pain in the knees, elbows and ankles
- Suggest treatment for severe headaches and mouth ulcers while having...